Alert archive / Wisconsin / Blizzard Warnings in 2007
Blizzard Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this blizzard warning at Feb 25, 2007, 5:47 AM CST for 4 counties in Wisconsin; Carlton County, Lake County, Saint Louis County, Minnesota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2007, 5:47 AM CST (11:47 UTC)
- Expired
- Feb 25, 2007, 1:12 PM CST
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Lake County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Douglas County, WI, Iron County, WI
The radar
The Duluth radar (KDLH), 53 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDLH 251147 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 547 AM CST SUN FEB 25 2007 ...A WINTER STORM AND BLIZZARD CONDITIONS IN THE NORTHLAND... MNZ020-037-WIZ001-252000- /O.NEW.KDLH.BZ.W.0001.070225T1147Z-070225T1800Z/ /O.EXT.KDLH.SB.Y.0002.070225T1800Z-070226T1200Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 547 AM CST SUN FEB 25 2007 ...BLIZZARD WARNING IN EFFECT UNTIL NOON CST TODAY... ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY. SNOW...HEAVY AT TIMES...COMBINED WITH WINDS OF 30 TO 40 MPH WILL CREATE BLIZZARD CONDITIONS IN THE TWIN PORTS AREA THROUGH NOON. THE WINDS AND SNOW ARE EXPECTED TO DIMINISH IN THE AFTERNOON...IMPROVING VISIBILITIES. LOCATIONS THAT CAN EXPECT SIGNIFICANT DRIFTING AND ZERO VISIBILITIES INCLUDE TWO HARBORS...DULUTH... PROCTOR...AND SUPERIOR. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THERE WILL BE AREAS OF WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. NEW SNOW ACCUMULATION OF 3 TO 5 INCHES...WITH LOCALLY GREATER AMOUNTS IN THE HIGHER TERRAIN OF THE NORTH SHORE IS EXPECTED TODAY AND TONIGHT. STORM TOTAL SNOWFALL BY MONDAY MORNING WILL RANGE FROM 8 TO 12 INCHES ALONG THE NORTH SHORE...TO 6 TO 10 INCHES INLAND. IN ADDITION TO THE SNOW...STRONG WINDS WILL CONTINUE TO CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW...HEAVY AT TIMES...AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. $$ WIZ002>004-252000- /O.NEW.KDLH.BZ.W.0001.070225T1147Z-070225T1800Z/ /O.EXT.KDLH.SB.Y.0002.070225T1800Z-070226T1200Z/ BAYFIELD-ASHLAND-IRON- 547 AM CST SUN FEB 25 2007 ...BLIZZARD WARNING IN EFFECT UNTIL NOON CST TODAY... ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY. SNOW...HEAVY AT TIMES...COMBINED WITH WINDS OF 30 TO 40 MPH WILL CREATE BLIZZARD CONDITIONS IN NORTHWEST WISCONSIN THROUGH NOON. THE WINDS AND SNOW ARE EXPECTED TO DIMINISH IN THE AFTERNOON...IMPROVING VISIBILITIES. LOCATIONS ALONG AND NEAT HIGHWAY 2 CAN EXPECT SIGNIFICANT DRIFTING AND NEAR ZERO VISIBILITIES. LAW ENFORCEMENT HAS REPORTED THAT A SECTION OF U S HIGHWAY 2...WEST OF THE CITY OF ASHLAND IN ASHLAND COUNTY...HAS BEEN CLOSED DUE TO DRIFTING SNOW AND LOW VISIBILITY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. NEW SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED TODAY AND TONIGHT FOR BAYFIELD...ASHLAND...AND IRON COUNTIES. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 6 INCHES NEAR LAKE SUPERIOR... WITH AMOUNTS INCREASING TO 6 TO 10 INCHES INLAND. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. ADDITIONAL SNOW ACCUMULATION OF UP TO 2 INCHES IS POSSIBLE OVERNIGHT. $$ MNZ025-033>036-038-WIZ006-252000- /O.CON.KDLH.WS.W.0007.000000T0000Z-070226T0000Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE-BURNETT- 547 AM CST SUN FEB 25 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TOTAL SNOW ACCUMULATION OF 12 TO 18 INCHES IS EXPECTED BY THIS EVENING FOR THE BRAINERD LAKES REGION AND THE SAINT CROIX RIVER VALLEY AREA. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. ADDITIONAL SNOW ACCUMULATION OF UP TO 2 INCHES IS POSSIBLE OVERNIGHT. A WINTER STORM WARNING MEANS STRONG WINDS AND SIGNIFICANT AMOUNTS OF SNOW IS OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WIZ007>009-252000- /O.CON.KDLH.WS.W.0007.000000T0000Z-070226T0000Z/ WASHBURN-SAWYER-PRICE- 547 AM CST SUN FEB 25 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL BE FOUND TODAY ACROSS WASHBURN...SAWYER...AND PRICE COUNTIES. STORM TOTAL SNOW ACCUMULATION BY THIS EVENING OF 12 TO 18 INCHES IS EXPECTED. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW...HEAVY AT TIMES... AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. ADDITIONAL SNOW ACCUMULATION OF UP TO 2 INCHES IS POSSIBLE SUNDAY NIGHT. A WINTER STORM WARNING MEANS STRONG WINDS AND SIGNIFICANT AMOUNTS OF SNOW IS OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ010-011-018-026-252000- /O.CON.KDLH.SB.Y.0002.000000T0000Z-070226T0000Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN ITASCA-SOUTHERN ITASCA- 547 AM CST SUN FEB 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NEW SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED TODAY FROM GRAND RAPIDS...TO BIG FORK...AND INTERNATIONAL FALLS. STORM TOTAL SNOWFALL BY THIS EVENING WILL RANGE FROM 6 TO 10 INCHES...WITH THE LOWER END AMOUNTS FOUND IN THE NORTH ALONG THE INTERNATIONAL BORDER. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW... AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. ADDITIONAL SNOW ACCUMULATION OF UP TO 2 INCHES IS POSSIBLE OVERNIGHT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN DRIVING...ESPECIALLY IN OPEN AREAS. $$ MNZ012-019-021-252000- /O.CON.KDLH.SB.Y.0002.000000T0000Z-070226T1200Z/ NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN COOK/LAKESHORE- 547 AM CST SUN FEB 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. NEW SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED TODAY AND TONIGHT FOR COOK...NORTHERN LAKE AND SAINT LOUIS COUNTIES. STORM TOTAL SNOWFALL OF 5 TO 10 INCHES IS EXPECTED. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. ADDITIONAL SNOW ACCUMULATION OF UP TO 2 INCHES IS POSSIBLE SUNDAY NIGHT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN DRIVING...ESPECIALLY IN OPEN AREAS. $$
2 follow-up statements
000 WWUS43 KDLH 251551 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 951 AM CST SUN FEB 25 2007 ...A WINTER STORM AND BLIZZARD CONDITIONS IN THE NORTHLAND... WIZ002>004-252200- /O.CAN.KDLH.BZ.W.0001.000000T0000Z-070225T1800Z/ /O.UPG.KDLH.SB.Y.0002.070225T1800Z-070226T1200Z/ /O.EXB.KDLH.WS.W.0007.000000T0000Z-070226T1200Z/ BAYFIELD-ASHLAND-IRON- 951 AM CST SUN FEB 25 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED TODAY AND TONIGHT ACROSS BAYFIELD...ASHLAND AND IRON COUNTIES. THIS WILL RESULT IN STORM TOTAL SNOWFALL AMOUNTS OF 10 TO 16 INCHES. STRONG NORTHEAST WINDS WILL CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW THAT WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES AND KEEP ROADS SNOW COVERED AND SLIPPERY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ020-037-WIZ001-252200- /O.UPG.KDLH.SB.Y.0002.070225T1800Z-070226T1200Z/ /O.EXB.KDLH.WS.W.0007.070226T0000Z-070226T1200Z/ /O.EXT.KDLH.BZ.W.0001.000000T0000Z-070226T0000Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 951 AM CST SUN FEB 25 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW COMBINED WITH STRONG NORTHEAST WINDS OF 25 TO 35 MPH WILL CREATE BLIZZARD CONDITIONS TODAY ACROSS THE TWIN PORTS AREA AND SOUTHERN LAKE COUNTY. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED THROUGH TONIGHT ACROSS SOUTHERN SAINT LOUIS...SOUTHERN LAKE...DOUGLAS AND CARLTON COUNTIES. THIS WILL RESULT IN STORM TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES. LOCATIONS THAT CAN EXPECT SIGNIFICANT BLOWING AND DRIFTING...AND ZERO VISIBILITIES INCLUDE TWO HARBORS...DULUTH...PROCTOR...AND SUPERIOR. WIND SPEEDS WILL DIMINISH THIS EVENING AND OVERNIGHT...HOWEVER BLOWING...DRIFTING AND FALLING SNOW WILL STILL CAUSE REDUCED VISIBILITIES AND SNOW COVERED AND SLIPPERY ROADS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THERE WILL BE AREAS OF WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WIZ007>009-252200- /O.EXT.KDLH.WS.W.0007.000000T0000Z-070226T1200Z/ WASHBURN-SAWYER-PRICE- 951 AM CST SUN FEB 25 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED THROUGH TONIGHT ACROSS WASHBURN...SAWYER...AND PRICE COUNTIES. STORM TOTAL SNOWFALL WILL RANGE FROM 10 TO 16 BY EARLY THIS EVENING. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW...HEAVY AT TIMES... AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. A WINTER STORM WARNING MEANS STRONG WINDS AND SIGNIFICANT AMOUNTS OF SNOW IS OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ025-033>036-038-WIZ006-252200- /O.CON.KDLH.WS.W.0007.000000T0000Z-070226T0000Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE-BURNETT- 951 AM CST SUN FEB 25 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NEW SNOW ACCUMULATION OF UP TO 2 INCHES IS EXPECTED TODAY FOR THE BRAINERD LAKES REGION AND SAINT CROIX RIVER VALLEY AREA. STORM TOTAL SNOWFALL BY THIS EARLY THIS EVENING WILL RANGE FROM 10 TO 16 INCHES. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS TODAY. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. A WINTER STORM WARNING MEANS STRONG WINDS AND SIGNIFICANT AMOUNTS OF SNOW IS OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ010-011-018-026-252200- /O.CON.KDLH.SB.Y.0002.000000T0000Z-070226T0000Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN ITASCA-SOUTHERN ITASCA- 951 AM CST SUN FEB 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NEW SNOW ACCUMULATION OF UP 2 INCHES IS EXPECTED TODAY ACROSS KOOCHICHING...ITASCA AND NORTHERN SAINT LOUIS COUNTIES. STORM TOTAL SNOWFALL BY THIS EVENING WILL RANGE FROM 6 TO 12 INCHES...WITH LIGHTER AMOUNTS FARTHER NORTH ALONG THE INTERNATIONAL BORDER. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW... AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN DRIVING...ESPECIALLY IN OPEN AREAS. $$ MNZ012-019-021-252200- /O.CON.KDLH.SB.Y.0002.000000T0000Z-070226T1200Z/ NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN COOK/LAKESHORE- 951 AM CST SUN FEB 25 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. NEW SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED TODAY AND TONIGHT FOR COOK...NORTHERN LAKE AND NORTHERN SAINT LOUIS COUNTIES. STORM TOTAL SNOWFALL OF 5 TO 10 INCHES IS EXPECTED. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW...AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN DRIVING...ESPECIALLY IN OPEN AREAS. $$ BERDES
000 WWUS43 KDLH 251912 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 112 PM CST SUN FEB 25 2007 MNZ020-037-WIZ001-260400- /O.CAN.KDLH.BZ.W.0001.000000T0000Z-070226T0000Z/ /O.EXT.KDLH.WS.W.0007.070225T1912Z-070226T1000Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 112 PM CST SUN FEB 25 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BLIZZARD WARNING. THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. NEW SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED THROUGH TONIGHT ACROSS SOUTHERN SAINT LOUIS...SOUTHERN LAKE...DOUGLAS AND CARLTON COUNTIES. STORM TOTAL SNOW ACCUMULATION WILL RANGE FROM 10 TO 16 INCHES. IN ADDITION TO THE SNOW...STRONG NORTHEAST WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES TO LESS THAN A MILE AT TIMES...WHILE ALSO KEEPING ROADS SNOW COVERED AND SLIPPERY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE ARE EXPECTED OR ARE OCCURRING. STRONG WINDS ARE ALSO LIKELY...RESULTING IN BLOWING AND DRIFT SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ025-033>036-038-WIZ006-252015- /O.CAN.KDLH.WS.W.0007.000000T0000Z-070226T0000Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE-BURNETT- 112 PM CST SUN FEB 25 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WINTER STORM WARNING. THE SNOW HAS TAPERED OF TO SCATTERED SNOW SHOWERS ACROSS THE BRAINERD LAKES REGION AND SAINT CROIX RIVER VALLEY AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER LOCALIZED BLOWING AND DRIFTING SNOW WILL CONTINUE ACROSS THE AREA TODAY...REDUCING VISIBILITIES TO LESS THAN 2 MILES AT TIMES WHILE KEEPING ROADS SNOW COVERED AND SLIPPERY. $$ MNZ010-011-018-026-252015- /O.CAN.KDLH.SB.Y.0002.000000T0000Z-070226T0000Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN ITASCA-SOUTHERN ITASCA- 112 PM CST SUN FEB 25 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. THE SNOW HAS TAPERED OF TO SCATTERED SNOW SHOWERS ACROSS KOOCHICHING...ITASCA AND NORTHERN SAINT LOUIS COUNTIES. THEREFORE THE ADVISORY HAS BEEN CANCELLED. HOWEVER LOCALIZED BLOWING AND DRIFTING SNOW WILL CONTINUE ACROSS THE AREA TODAY...REDUCING VISIBILITIES TO LESS THAN 2 MILES AT TIMES WHILE KEEPING ROADS SNOW COVERED AND SLIPPERY. $$ WIZ002>004-007>009-260400- /O.EXT.KDLH.WS.W.0007.000000T0000Z-070226T1000Z/ BAYFIELD-ASHLAND-IRON-WASHBURN-SAWYER-PRICE- 112 PM CST SUN FEB 25 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. NEW SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED THROUGH TONIGHT ACROSS MUCH OF NORTHWESTERN WISCONSIN. STORM TOTAL SNOW ACCUMULATION WILL RANGE FROM 10 TO 16 INCHES. IN ADDITION TO THE SNOW...STRONG NORTHEAST WINDS WILL CAUSE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES TO LESS THAN A MILE AT TIMES...WHILE ALSO KEEPING ROADS SNOW COVERED AND SLIPPERY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE ARE EXPECTED OR ARE OCCURRING. STRONG WINDS ARE ALSO LIKELY...RESULTING IN BLOWING AND DRIFT SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ012-019-021-260400- /O.EXT.KDLH.SB.Y.0002.000000T0000Z-070226T1000Z/ NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN COOK/LAKESHORE- 112 PM CST SUN FEB 25 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. NEW SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED TODAY AND TONIGHT FOR COOK...NORTHERN LAKE AND CENTRAL SAINT LOUIS COUNTIES. STORM TOTAL SNOWFALL OF 5 TO 10 INCHES IS EXPECTED. IN ADDITION TO THE SNOW...STRONG WINDS WILL CAUSE BLOWING SNOW AND SIGNIFICANT DRIFTING IN OPEN AREAS. THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. MOTORISTS SHOULD ALLOW FOR EXTRA TIME IF TRAVELING TODAY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN DRIVING...ESPECIALLY IN OPEN AREAS. $$ BERDES
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this blizzard warning went out at Feb 25, 3:09 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 25, 3:09 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
309 AM CST SUN FEB 25 2007
.DISCUSSION...
ONGOING LARGE WINTER STORM IN PROGRESS...
EAST WINDS AT THE HEAD OF LAKE SUPERIOR BECAME GUSTY NEAR 40 KT JUST
AFTER MIDNIGHT. THE WIND COMBINED WITH BANDS OF HEAVY SNOW HAS
PRODUCED PERIODS OF BLIZZARD AND WHITE-OUT CONDITIONS IN THE TWIN
PORTS AREA. THE WSW WAS UPDATED FOR THE TWIN PORTS AREA TO ADD
THESE CONDITIONS...WHICH ARE EXPECT TO PERSIST ON AND OFF AS THE
SNOW BANDS PASS THROUGH SUNRISE. ALSO BUMPED UP TOTAL SNOWFALL
AMOUNTS BY 1-2 INCHES TO ACCOUNT FOR THE 1+ INCH/HR RATES
CURRENTLY BEING REPORTED.
THE WINTER STORM HAS BEEN HANDLED QUITE WELL BY THE MODELS THUS FAR
AND NO SIG CHANGES ARE ANTICIPATED. HOWEVER...THE LATEST MODEL
RUNS ARE HINTING THAT THE VERT STACKED LOW STALLS AND BECOMES
QUASI- STATIONARY NEAR CHICAGO TONIGHT THROUGH MONDAY. THIS WOULD
KEEP THE -SN IN THE WRN GREAT LAKES REGION LONGER THAN INITIALLY
ANTICIPATED...LINGERING INTO TUES FOR SOME AREAS. ADJUSTED POPS
AND SN AMOUNTS UPWARDS SLIGHTLY DURING THIS PERIOD TO ACCOUNT FOR
THIS.
OTHER CHANGE TO FCST WAS TO INCREASE POPS AND SN AMOUNTS TODAY
THROUGH MON FOR THE NORTH SHORE ZONES. THE NAM/GFS ARE PRODUCING
SIGNIFICANT OMEGA/QPF IN RESPONSE TO THE STRONG ONSHORE WINDS AND
TIGHTENING PRESSURE GRADIENT. A 50-55 KT LLJ CURRENTLY RESISTING
IN NRN WIS...NOSING INTO THE TWIN PORTS...WILL SHIFT NWRD OVER LS
AND INTO THE ARROWHEAD THIS AFTERNOON. THE 20-30 KT EAST SFC
WINDS...COMBINED WITH THE STEEP TERRAIN WILL PRODUCE ENOUGH UPWARD
MOTION FOR SEVERAL INCHES OF ENHANCED SNOW IN THE FAVORED HIGHER
ELEVATIONS LOCATIONS /WOLF RIDGE...LUTSEN...TOFTE...GUNFLINT/ OF
THE NORTH SHORE. THE INHIBITING FACTOR REMAINS THE DRY AIR THAT
WILL PUSH IN FROM THE STRONG HIGH TO THE NE.
THE ONLY SIG CHANGE TO THE HEADLINES WERE TO EXTEND THE SNOW AND
BLOWING SNOW ADVISORY FOR THE ERN ZONES...ADJACENT TO LAKE
SUPERIOR...UNTIL 12Z MONDAY. THE STRONG WINDS OVER LS AND
PERSISTENT LIGHT SNOW WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS
IN THIS REGION.
EXTENDED...MONDAY NIGHT THROUGH SATURDAY
THE STORM SYSTEM WILL GRADUALLY DIMINISH MONDAY NIGHT INTO EARLY
TUESDAY...AS HIGH PRESSURE BUILDS IN ON NORTHEAST WINDS FROM HUDSON
BAY. THE SNOW WILL EVENTUALLY PINCH OFF AND END TUESDAY...ALTHOUGH
THERE COULD BE A FEW SNOW SHOWERS ALONG THE SOUTH SHORE. HAVE
INTRODUCED A SMALL POP IN THAT AREA. THE BREAK IN THE PRECIPITATION
WILL BE FAIRLY SHORT-LIVED THOUGH...AS ANOTHER STORM SYSTEM GEARS UP
TO THE LEE OF THE COLORADO ROCKIES...AND MOVES TOWARD NORTHWEST
WISCONSIN BY THURSDAY EVENING. THE 00Z GFS RUN WAS FURTHER SOUTH
THAN THE 00Z RUN 24 HOURS AGO...BUT STILL HAS A SUBSTANTIAL AREA OF
PRECIPITATION POSSIBLE ACROSS THE CWA. THE LOW THEN REDEVELOPS
FURTHER SOUTH...IN ILLINOIS...AND THEN WRAPS UP AGAIN AS IT HEADS
NORTHWARD THURSDAY NIGHT AND FRIDAY. COULD BE A FAIRLY PROLONGED
PERIOD OF SNOW. ECMWF ALSO PRETTY CLOSE TO THE SAME SCENARIO...BUT
DOESNT REDEVELOP THE LOW FURTHER SOUTH. WHATEVER THE CASE...HAVE
STARTED TO RAISE POPS FOR THIS EVENT AS IT COULD RESULT IN SEVERAL
INCHES OF SNOW ONCE AGAIN.
&&
POINT TEMPS/POPS...
DLH 27 14 27 11 / 90 60 50 30
INL 26 10 23 7 / 70 40 20 10
BRD 27 16 27 13 / 90 60 40 30
HYR 28 16 27 11 / 90 70 50 30
ASX 28 19 28 15 / 90 60 50 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
CARLTON/SOUTHERN ST. LOUIS-CENTRAL ST. LOUIS-KOOCHICHING-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-NORTHERN ST.
LOUIS-SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-SOUTHERN
LAKE/LAKESHORE.
WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR CROW WING-
NORTHERN AITKIN-NORTHERN CASS-PINE-SOUTHERN AITKIN-SOUTHERN
CASS.
WI...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
ASHLAND-BAYFIELD-DOUGLAS-IRON.
WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR BURNETT-
PRICE-SAWYER-WASHBURN.
GRANING/DAPHazardous weather outlook, Feb 25, 5:24 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 524 AM CST SUN FEB 25 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-261130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 524 AM CST SUN FEB 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SNOW AND STRONG WINDS WILL CONTINUE TO CREATE TRAVEL PROBLEMS ACROSS THE NORTHLAND. SNOW...HEAVY AT TIMES...COMBINED WITH WIND OF 30 TO 40 MPH WILL PRODUCE PERIODS OF BLIZZARD CONDITIONS IN THE TWIN PORTS AREA OF DULUTH...HERMANTOWN...PROCTOR...AND SUPERIOR. SIGNIFICANT BLOWING AND DRIFTING CAN BE EXPECTED...ESPECIALLY IN OPEN AREAS. REFER TO THE WINTER WEATHER MESSAGE FOR FURTHER DETAILS. THE SNOW WILL DECREASE IN INTENSITY THIS AFTERNOON AND OVERNIGHT...WHILE STRONG WINDS PERSIST NEAR LAKE SUPERIOR. NEW SNOW TODAY WILL RANGE FROM 3 TO 6 INCHES IN THE SOUTH...AND 1 TO 3 INCHES ALONG THE INTERNATIONAL BORDER. LIGHT SNOW WILL CONTINUE OVERNIGHT WITH ADDITIONAL SNOWFALL OF UP TO 2 INCHES. GREATER SNOWFALL AMOUNTS ARE POSSIBLE IN THE HIGHER TERRAIN OF THE NORTH SHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM SYSTEM WILL CONTINUE TO BRING LIGHT SNOW TO THE REGION THROUGH MONDAY NIGHT...TAPERING OF ON TUESDAY. ONCE THE SNOW ENDS...TRAVEL MAY REMAIN DIFFICULT DUE TO THE LONG DURATION OF THE STORM AND SIGNIFICANT DRIFTING FOR ROAD CREWS TO CATCH UP WITH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BRANDT
Nearby
Blizzard Warnings in Wisconsin, 2007Blizzard Warnings in Minnesota, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.